MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGMRET
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: egia45avm, egia45avm egia 45 artic vasc med sulu (lot#: unknown), sigphandle, sig power sigphandle handle (serial#: (b)(6), sigadaptxl, sig power sigadaptxl linear xl adapter (serial#: (b)(6).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter during a laparoscopic radical nephrectomy, the reload was fired across the hilum of the kidney.The powered stapler fully fired, but it would not retract and could not be opened.The handle was removed and reinstalled into the adapter, as well as fully rebooted while on the adapter, but the knife would still not retract.The manual retraction tool was used on the adapter by inserting it into the middle hole and turning it clockwise.The tool only turned a short way until it stopped.It could turn counterclockwise but would come to a stop when turning clockwise.The knife blade did not appear to retract at all.The manual retraction tool broke when trying to apply additional force to the middle hole.There was no room to insert another stapler and staple around the stuck reload to remove it.With no other options, the surgeon decided to convert to open.Additional dissection was done t o gain space around the hilum near the vena cava.Eventually enough room was obtained to allow for suture ligation, and the stapler could be cut free from the tissue.Surgical time was extended.
 
Event or Problem Description
According to the reporter, during a laparoscopic hand-assisted radical nephrectomy, the reload was fired across the hilum of the kidney.The powered stapler fully fired, but it would not retract and could not be opened.The handle was removed and reinstalled into the adapter, as well as fully rebooted while on the adapter, but the knife would still not retract.The manual retraction tool was used on the adapter by inserting it into the middle hole and turning it clockwise.The tool only turned a short way until it stopped.It could turn counterclockwise but would come to a stop when turning clockwise.The knife blade did not appear to retract at all.The manual retraction tool broke when trying to apply additional force to the middle hole.There was no room to insert another stapler and staple around the stuck reload to remove it.With no other options, the surgeon decided to convert to open.Additional dissection was done to gain space around the hilum near the vena cava.Eventually enough room was obtained to allow for suture ligation, and the stapler could be cut free from the tissue.Surgical time was extended by two hours.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22465550
Report Number1219930-2025-02895
Device Sequence Number17167994
Product Code GDW
UDI-Device Identifier10884521543881
UDI-Public10884521543881
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGMRET
Device Catalogue NumberSIGMRET
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date07/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown